Alert archive / Illinois / River Flood Warnings in 2020
River Flood Warning 17, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Feb 26, 2020, 5:24 AM CST for Clay County, Richland County, Illinois. It took effect at Feb 26, 2020, 2:00 PM CST. It was in force for 50 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 26, 2020, 5:24 AM CST (11:24 UTC)
- In effect from
- Feb 26, 2020, 2:00 PM CST
- Expired
- Feb 28, 2020, 3:52 PM CST
- In force
- 50 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2).
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
902
WGUS43 KILX 261124
FLWILX
Flood Warning
National Weather Service Lincoln IL
524 AM CST Wed Feb 26 2020
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC025-159-270123-
/O.NEW.KILX.FL.W.0017.200226T2200Z-200228T2200Z/
/CLAI2.1.ER.200226T2200Z.200227T1800Z.200228T1600Z.NO/
524 AM CST Wed Feb 26 2020
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Little Wabash River below Clay City.
* From this afternoon until Friday afternoon.
* At 445 AM Wednesday the stage was 17.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 18.4 feet by tomorrow afternoon.The river will fall
below flood stage by Friday morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Little Wabash River
Clay City 18 17.3 Wed 5 AM 18.3 18.2 17.2
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
jrp6 follow-up statements
912
WGUS83 KILX 261457
FLSILX
Flood Statement
National Weather Service Lincoln IL
857 AM CST Wed Feb 26 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-270457-
/O.EXT.KILX.FL.W.0017.200226T2000Z-200229T0600Z/
/CLAI2.1.ER.200226T2000Z.200227T1800Z.200229T0000Z.NO/
857 AM CST Wed Feb 26 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* From this afternoon until late Friday night.
* At 845 AM Wednesday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 18.6 feet by tomorrow afternoon.The river will fall
below flood stage by Friday evening.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Little Wabash River
Clay City 18 17.7 Wed 9 AM 18.5 18.4 17.4
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
jrp855
WGUS83 KILX 270044
FLSILX
Flood Statement
National Weather Service Lincoln IL
644 PM CST Wed Feb 26 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-271443-
/O.EXT.KILX.FL.W.0017.000000T0000Z-200229T0000Z/
/CLAI2.1.ER.200226T2045Z.200227T1800Z.200228T1800Z.NO/
644 PM CST Wed Feb 26 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Friday evening.
* At 545 PM Wednesday the stage was 18.1 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.6 feet by
tomorrow afternoon. The river will fall below flood stage Friday
afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Thu Fri Sat
Little Wabash River
Clay City 18 18.1 Wed 6 PM 18.5 18.3 17.2
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
07980
WGUS83 KILX 271557
FLSILX
Flood Statement
National Weather Service Lincoln IL
957 AM CST Thu Feb 27 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-280556-
/O.CON.KILX.FL.W.0017.000000T0000Z-200229T0000Z/
/CLAI2.1.ER.200226T2045Z.200227T1545Z.200228T1800Z.NO/
957 AM CST Thu Feb 27 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Friday evening.
* At 945 AM Thursday the stage was 18.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Little Wabash River
Clay City 18 18.3 Thu 10 AM 18.2 17.2 15.6
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
jrp701
WGUS83 KILX 280126
FLSILX
Flood Statement
National Weather Service Lincoln IL
726 PM CST Thu Feb 27 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-281525-
/O.CON.KILX.FL.W.0017.000000T0000Z-200229T0000Z/
/CLAI2.1.ER.200226T2045Z.200227T1545Z.200228T1800Z.NO/
726 PM CST Thu Feb 27 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Friday evening.
* At 645 PM Thursday the stage was 18.3 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.3 feet by
early tomorrow morning. The river will fall below flood stage
tomorrow afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Fri Sat Sun
Little Wabash River
Clay City 18 18.3 Thu 7 PM 18.3 17.2 15.5
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
07433
WGUS83 KILX 281623
FLSILX
Flood Statement
National Weather Service Lincoln IL
1023 AM CST Fri Feb 28 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-290300-
/O.EXT.KILX.FL.W.0017.000000T0000Z-200229T0300Z/
/CLAI2.1.ER.200226T2045Z.200227T1545Z.200228T2100Z.NO/
1023 AM CST Fri Feb 28 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until this evening.
* At 945 AM Friday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 18.1 Fri 10 AM 17.4 15.8 13.8
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
jrp633
WGUS83 KILX 282152
FLSILX
Flood Statement
National Weather Service Lincoln IL
352 PM CST Fri Feb 28 2020
...The Flood Warning is cancelled for the following river in
Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC025-159-282222-
/O.CAN.KILX.FL.W.0017.000000T0000Z-200229T0300Z/
/CLAI2.1.ER.200226T2045Z.200227T1545Z.200228T1930Z.NO/
352 PM CST Fri Feb 28 2020
The Flood Warning is cancelled for
The Little Wabash River below Clay City.
* At 345 PM Friday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 130 PM Friday.
* Forecast...The river will continue to fall to 17.4 feet by tomorrow
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 17.9 Fri 4 PM 17.4 15.8 13.9
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
25What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Feb 26, 4:00 AM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Feb 26, 4:00 AM CST, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 400 AM CST Wed Feb 26 2020 .SYNOPSIS... Issued at 339 AM CST Wed Feb 26 2020 Snowfall will continue to impact the region today, with accumulations expect up to 2 inches in many locations. Strong winds will arrive today, behind the system, which could bring some blowing snow to the region. After the system exits, cooler and drier air will filter into the area for the remainder of the week for locations in the northern half of Illinois. While a light clipper slides through southern Illinois Thursday night. && .SHORT TERM...(Today through Thursday) ISSUED AT 339 AM CST Wed Feb 26 2020 Snowfall began to impact the region overnight, as temperatures finally dropped below freezing on sfcs to allow accumulations. The sfc Low pressure this morning was sliding through the Ohio Valley, while the upper Low remains situated over southern Illinois. As the Lows both continue an eastward progression, the snow will gain speed later today exiting the region this evening. Additional snowfall expected throughout the region is forecast to be upwards of 2 inches in many locations, with localized 3 inches possible...more towards the ne portion of the CWA into northern Indiana. Snow amounts lowered overall throughout the duration of the event, due to the water capacity of snowflakes. With totals of 2-3 across the region, instead of 3-6, mainly due to moisture of flakes, and temperature of the ground layer. As temps warm today, additional melting will occur, which is expected to lead to additional rises on the local waterways. South of the I-70 corridor, should remain mostly a rain/snow mix once precip makes it there. This is due to warmer temps remaining across southern Illinois. As the system slides eastward this afternoon, winds will increase from the north/northwest. This will bring cooler temperatures to the region overnight, with the possibility of re-freeze on untreated sfcs tonight. Made minor edits to the WWA, in terms of end times, model suggestion allowed for a decision on ending I-55 and points west at 18z, while continuing eastern Illinois through 00z. Very light snow flurries could occur tonight, as the colder air filters into the region, with elevated moisture content on the ground. Did not include the mention of flurries in the forecast as this is not expected to bring any additional impacts. The flurry chances could linger into early Thursday, but again not expecting any issues. Drier conditions move across Illinois Thursday, however temps will be on the cool side again, with highs in the 30s. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 216 AM CST Wed Feb 26 2020 Thursday night, a colder pattern will be in place with a deep upper trough over the Great Lakes and strong ridging across the west. Models continue to indicate low amplitude shortwave diving south in the northwest flow across portions of the mid Mississippi Valley Thursday night bringing a chance of snow. While moisture will be fairly meager, temperatures are cold enough that snow production should be efficient with minimal ascent, and shouldn't be hard to squeeze out some flurries. Do not anticipate much in the way of accumulating snow at this point. Much of the same Friday with another cool day with highs in the 30s with perhaps an off chance for a couple flurries with any weak disturbances in the northwest flow. Saturday into Sunday, upper ridge will begin to shift east across the Upper Midwest while southwest flow transports warmer air across the local area. Temperatures warm back into the 40s over the weekend, then into the 50s through the first half of the upcoming week, and possibly 60s. There remains quite a bit of spread in temperatures especially on Sunday, and some models are supporting 60s Sunday and Monday. Forecast remains a bit on the lower side for temps expecting increasing cloud cover and eventually precipitation overspreading the area later Sunday into Monday as isentropic ascent increasing in the strengthening southwest flow. Meanwhile, a strong shortwave is progged to dig across SoCal early next week then lift across the southern Plains Tuesday. Deepening surface low will lift across the mid Mississippi Valley by the middle of next week bringing continued precip chances to portions of the region, though details will hinge on the track. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1110 PM CST Tue Feb 25 2020 Most recent wave of light snow has begun to diminish recently from KSPI-KDNV, with 2-3SM visibility prevailing where it still is occurring. Lots of IFR ceilings, though the temporary surges above 3,000 feet continue around KPIA. All sites are expected to rise to above 1,000 feet by mid morning Wednesday, as the heavier snow bands exit the state. VFR conditions expected by 00Z near KPIA/KSPI and working eastward in the evening. North winds will gradually turn northwest through Wednesday morning, and remain gusting 20-25 knots until late afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until noon CST today for ILZ029>031- 036>038-040>042-047>051. Winter Weather Advisory until 6 PM CST this evening for ILZ043>046-052>057-061. && SYNOPSIS...Baker SHORT TERM...Baker LONG TERM...Deubelbeiss AVIATION...Geelhart
Hazardous weather outlook, Feb 26, 3:51 AM CST, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 351 AM CST Wed Feb 26 2020 ILZ027-028-271000- Knox-Stark- 351 AM CST Wed Feb 26 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Light snow is expected this morning. Additional snow accumulations will be less than an inch. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ029>031-036>038-040>042-047>051-271000- Cass-Fulton-Logan-Marshall-Mason-McLean-Menard-Morgan-Peoria- Sangamon-Schuyler-Scott-Tazewell-Woodford- 351 AM CST Wed Feb 26 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Light to moderate snow will continue through midday today, then taper from the west. Up to an additional two inches of snow is expected with locally higher amounts possible. Minor flooding will continue along the Illinois River between Havana and Beardstown. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Minor flooding will continue along the Illinois River between Havana and Beardstown into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ043>046-052>057-061-271000- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Macon-Moultrie- Piatt-Shelby-Vermilion- 351 AM CST Wed Feb 26 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TODAY AND TONIGHT... Light to moderate snow will continue this morning through this afternoon today, then taper from the west. Up to an additional two inches of snow is expected with locally higher amounts possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-271000- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 351 AM CST Wed Feb 26 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Light snow is possible this morning and afternoon. A dusting up to around an inch of snow is possible. Minor flooding is possible along the Little Wabash River near Clay City later today. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Minor flooding is possible along the Little Wabash River near Clay City later Thursday through this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Deubelbeiss
In the hours before
Local storm report, Feb 26, 3:59 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
359 AM CST WED FEB 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM SNOW SPRINGFIELD 39.80N 89.64W
02/26/2020 M1.0 INCH SANGAMON IL BROADCAST MEDIA
SNOW ACCUMULATED BETWEEN 130 AM AND 345 AM. STILL
SNOWING.
&&
BMDNearby
River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.